Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 134, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 12, 2011, 2:02 AM CDT for Minnehaha County, South Dakota. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2011, 2:02 AM CDT (07:02 UTC)
- Expired
- Jul 13, 2011, 5:17 AM CDT
- In force
- 27 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 11 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skunk Creek near Hartford (HTFS2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06481493, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
747
WGUS43 KFSD 120702
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
202 AM CDT TUE JUL 12 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
SKUNK CREEK NEAR HARTFORD
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-131102-
/O.NEW.KFSD.FL.W.0134.110712T0702Z-000000T0000Z/
/HTFS2.1.ER.110712T0337Z.110712T0600Z.000000T0000Z.NO/
202 AM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE SKUNK CREEK NEAR HARTFORD.
* UNTIL FURTHER NOTICE.
* AT 01AM TUESDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE LOWER BANKS ON BOTH SIDES OF SKUNK
CREEK ARE OVERTOPPED FLOODING LOW LYING PASTURE LAND.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
SKUNK CREEK
HTFS2 10.0 10.36 TUE 1 AM2 follow-up statements
920
WGUS83 KFSD 121537
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1037 AM CDT TUE JUL 12 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...NEBRASKA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
JAMES RIVER ABOVE YANKTON
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
BIG SIOUX RIVER AT SIOUX CITY
SKUNK CREEK NEAR HARTFORD
LITTLE SIOUX RIVER ABOVE SPENCER
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC005-131937-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1037 AM CDT TUE JUL 12 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 09AM TUESDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.0 FEET BY SUNDAY JULY 17
THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...3RD STREET...HIGHWAY 14 BUSINESS LOOP
BYPASS...IN HURON WILL BEGIN FLOODING.
$$
SDC111-131936-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1037 AM CDT TUE JUL 12 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 09AM TUESDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE NEAR 15.3 FEET THROUGH TUESDAY
JULY 19. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 15.0 FEET...MANY OF THE COUNTY ROADS IN THE AREA ARE
IMPASSABLE...AND SOME ROADS ARE UNDER WATER FOR AS MUCH AS 1/2 MILE.
$$
SDC035-061-131936-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1037 AM CDT TUE JUL 12 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 09AM TUESDAY THE STAGE WAS 21.1 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 21.1 FEET.
* AT STAGES NEAR 21.5 FEET...SHANNARD ROAD IS FLOODED.
$$
SDC067-135-131936-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1037 AM CDT TUE JUL 12 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 09AM TUESDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.8 FEET BY 1 AM
WEDNESDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 16.0 FEET...APPROXIMATELY 22850 ACRES OF FARM LAND
ARE FLOODED BETWEEN MITCHELL AND YANKTON.
$$
SDC135-131936-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
1037 AM CDT TUE JUL 12 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 10AM TUESDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.9 FEET BY 1 PM
TUESDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 16.0 FEET...SW JIM RIVER ROAD NEAR 301ST STREET
FLOODS.
$$
IAC167-SDC083-127-131936-
/O.EXT.KFSD.FL.W.0126.110713T1200Z-110717T1700Z/
/HAWI4.1.ER.110713T1200Z.110715T0600Z.110716T1700Z.NO/
1037 AM CDT TUE JUL 12 2011
...FLOOD WARNING EXTENDED UNTIL 12 PM SUNDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* FROM WEDNESDAY MORNING TO SUNDAY AFTERNOON.
* AT 07AM TUESDAY THE STAGE WAS 13.9 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM WEDNESDAY AND CREST NEAR
16.6 FEET BY FRIDAY JULY 15. THE RIVER WILL FALL BELOW FLOOD STAGE
BY SATURDAY JULY 16.
$$
IAC149-SDC127-131936-
/O.EXT.KFSD.FL.W.0127.110714T0600Z-110718T0000Z/
/AKRI4.1.ER.110714T0600Z.110715T1800Z.110717T0000Z.NO/
1037 AM CDT TUE JUL 12 2011
...FLOOD WARNING EXTENDED UNTIL 7 PM SUNDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* FROM LATE WEDNESDAY NIGHT TO SUNDAY EVENING.
* AT 10AM TUESDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM THURSDAY AND CREST NEAR
17.1 FEET BY FRIDAY JULY 15. THE RIVER WILL FALL BELOW FLOOD STAGE
BY SATURDAY JULY 16.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
$$
IAC193-NEC043-SDC127-131936-
/O.CON.KFSD.FL.W.0089.000000T0000Z-000000T0000Z/
/SXCI4.1.ER.000000T0000Z.110628T0130Z.000000T0000Z.NO/
1037 AM CDT TUE JUL 12 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 11AM MONDAY THE STAGE WAS 100.3 FEET.
* FLOOD STAGE IS 99.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 100.7 FEET BY FRIDAY JULY 15
THEN BEGIN FALLING.
$$
SDC099-131936-
/O.CON.KFSD.FL.W.0134.000000T0000Z-000000T0000Z/
/HTFS2.1.ER.110712T0337Z.110712T1115Z.000000T0000Z.NO/
1037 AM CDT TUE JUL 12 2011
THE FLOOD WARNING CONTINUES FOR
THE SKUNK CREEK NEAR HARTFORD.
* UNTIL FURTHER NOTICE.
* AT 09AM TUESDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY JULY
11.
* AT STAGES NEAR 10.0 FEET...THE LOWER BANKS ON BOTH SIDES OF SKUNK
CREEK ARE OVERTOPPED FLOODING LOW LYING PASTURE LAND.
$$
IAC041-059-131936-
/O.CON.KFSD.FL.W.0132.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.110711T1533Z.110712T1400Z.000000T0000Z.UU/
1037 AM CDT TUE JUL 12 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 09AM TUESDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY JULY
11.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS
BEGINS.
$$
IAC041-131936-
/O.CON.KFSD.FL.W.0133.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.000000T0000Z.110713T0600Z.000000T0000Z.NO/
1037 AM CDT TUE JUL 12 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 14.0 FEET...CITY SEWERS IN SPENCER CAN BEGIN TO BACK
UP. HIGHWAY 18 BETWEEN SPENCER AND DICKENS CAN START FLOODING IF
FLOWS ON THE TRIBUTARY CREEKS ARE ALSO VERY HIGH.
$$
IAC021-041-131936-
/O.EXT.KFSD.FL.W.0131.110712T1530Z-000000T0000Z/
/LNNI4.1.ER.110712T1530Z.110715T0600Z.000000T0000Z.NO/
1037 AM CDT TUE JUL 12 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 10AM TUESDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 AM TUESDAY AND CREST NEAR
19.2 FEET BY FRIDAY JULY 15.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
HURS2 11.0 15.84 TUE 9 AM 16.0 THU 1 PM
FORS2 12.0 15.28 TUE 9 AM 15.3 TUE 1 PM
JRMS2 17.0 21.12 TUE 10 AM 21.9 SUN JUL 03
SCOS2 13.0 15.66 TUE 9 AM 15.8 WED 1 AM
YNNS2 12.0 15.78 TUE 10 AM 15.9 TUE 1 PM
BIG SIOUX RIVER
HAWI4 15.0 E13.90 TUE 7 AM 16.6 FRI 1 AM
AKRI4 16.0 14.91 TUE 10 AM 17.1 FRI 1 PM
SXCI4 99.0 100.30 MON 11 AM 100.7 FRI 7 AM
SKUNK CREEK
HTFS2 10.0 10.33 TUE 9 AM 10.5 TUE JUL 12
LITTLE SIOUX RIVER
LSSI4 10.0 11.37 TUE 9 AM 11.4 TUE JUL 12
SPWI4 10.0 13.0 WED 1 AM
LNNI4 18.0 17.98 TUE 10 AM 19.2 FRI 1 AM724
WGUS83 KFSD 131017
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
517 AM CDT WED JUL 13 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
SKUNK CREEK NEAR HARTFORD
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-131047-
/O.CAN.KFSD.FL.W.0134.000000T0000Z-110713T1017Z/
/HTFS2.1.ER.110712T0337Z.110712T1115Z.110712T2301Z.NO/
517 AM CDT WED JUL 13 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SKUNK CREEK NEAR HARTFORD.
* AT 04AM WEDNESDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE LOWER BANKS ON BOTH SIDES OF SKUNK
CREEK ARE OVERTOPPED FLOODING LOW LYING PASTURE LAND.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
SKUNK CREEK
HTFS2 10.0 9.63 WED 4 AM 10.5 TUE JUL 12What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 11, 9:25 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 11, 9:25 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 925 PM CDT MON JUL 11 2011 .DISCUSSION... POSSBILY LOOKING AT A HEAVY RAIN THREAT LATE TONIGHT AND/OR EARLY TUESDAY FOR AREAS SOUTH OF I 90...ESPECIALLY IN OUR SD COUNTIES SOUTH OF I 90. NEW NAM40 DATA IS STREAMING IN AND IT STILL SHOWS A LOT OF 800MB-700MB FRONTOGENESIS GETTING PRODUCED LATE TONIGHT THROUGHOUT THE SW QUARTER OF OUR FORECAST AREA...WHICH IS BASICALLY OUR SD COUNTIES SOUTH OF I 90. UPPER PV MARKS A WAVE INTERACTION WITH MID LEVEL CONVERGENCE. THE ONLY CONCERNING FEATURE WHICH COULD BUST THIS FORECAST IS THE LOW LEVEL BOUNDARY IS WELL SOUTH OF OUR FORECAST AREA TOWARD I 80. IF CONVECTION WERE TO SERIOUSLY FIRE UP IN THAT AREA...THEN SHOWERS AND STORMS THIS FAR NORTH COULD BE IN TROUBLE. THAT SCENARIO IS WHAT IS KEEPING THIS FORECAST FROM GOING CATEGORICAL POPS RIGHT NOW. UPDATED THE GRIDS TO REFLECT SOME LIGHT RAIN NEAR THE HURON AREA THIS EVENING...SO RAISED POPS IN OUR NW ZONES. OTHERWISE THE BULK OF THE FORECAST IS ON TRACK. CURRENT THROUGHTS ARE THAT ANY SEVERE WEATHER THREAT LATE TONIGHT WOULD BE CONFINED TOWARD THE MO RIVER VALLEY...BUT THAT IS BECOMING INCREASINGLY MARGINAL. /MJF && .AVIATION... THE MAIN FOCUS FOR CONVECTION OVERNIGHT WOULD APPEAR TO BE ALONG AND SOUTH OF INTERSTATE 90...ALTHOUGH MORE ISOLATED STORMS WITHIN BROADER AREA OF SHOWERS WILL OCCUR NORTH OF INTERSTATE 90. A VERY SMALL THREAT FOR SEVERE STORMS WILL OCCUR THROUGH THE MISSOURI VALLEY...BUT MAINLY LOOKING AT A HEAVY RAIN THREAT. CONDITIONS WILL LIKELY REMAIN VFR NORTH OF INTERSTATE 90...WITH MVFR TO LOCALLY IFR CONDITIONS WITHIN THUNDERSTORMS SOUTH. /CHAPMAN && .PREV DISCUSSION... ISOLATED SHOWERS ONGOING IN SOUTH CENTRAL SOUTH AND NORTHEAST NEBRASKA THIS AFTERNOON WITH SCATTERED SHOWERS INTO WESTERN SOUTH DAKOTA. ENVIRONMENT IS FAVORABLE FOR A CONTINUATION OF SHOWERS AND A SLOW TRACK EASTWARD ALONG THE 700 MB FRONT. UPPER SUPPORT IN THE FORM OF THE RIGHT ENTRANCE REGION OF THE UPPER JET. THE JET WILL REMAIN IN PLACE THROUGH THE NIGHT. NOT EXPECTING MUCH IN THE WAY OF MEASURABLE PRECIPITATION THIS AFTERNOON...BUT SHOULD SEE SHOWERS EXPAND IN COVERAGE WITH A FEW RUMBLES OF THUNDER POSSIBLE AS THE AFTERNOON AND EVENING CONTINUE. THINKING THE BEST CHANCES FOR THUNDERSTORMS AND POSSIBLE HEAVY RAIN WILL HOLD OFF UNTIL AFTER MIDNIGHT. THUNDERSTORMS SHOULD DEVELOP OFF THE CENTRAL ROCKIES AND MOVE EAST ACROSS NORTHERN NEBRASKA AND SOUTHWEST SOUTH DAKOTA. THIS ACTIVITY WOULD REACH THE SOUTHWEST CWA SHORTLY AFTER MIDNIGHT AND RIDE EAST ALONG AN 850 MB FRONT SOMEWHERE BETWEEN INTERSTATE 90 AND THE MISSOURI VALLEY. SEVERE THUNDERSTORM POTENTIAL IS MINIMAL. DECENT AMOUNT OF SHEAR BUT REALLY MISSING INSTABILITY ALOFT. MAIN CONCERN WOULD BE THE POSSIBILITY OF HEAVY RAIN. PRECIPITABLE WATER TO INCREASE TO 1.5 TO 2 INCHES BY LATE TONIGHT...AND THERE COULD BE SOME TRAINING ALONG THE 850 BOUNDARY. /97 WITH THE RIGHT ENTRANCE REGION OF THE JET PROVIDING LARGE SCALE LIFT THROUGH THE MORNING...EXPECT A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS THROUGH EARLY AFTERNOON...MAINLY EAST OF THE JAMES RIVER. BY LATE AFTERNOON...MOST OF THE RAIN SHOULD OF BE EAST OF THE AERA. WITH THIS BAND OF SHOWERS EXPECTED TO PUSH THE BOUNDARY A LITTLE BIT FARTHER SOUTH...THERE SHOULD BE A RESPITE FROM THE RAIN IN MOST AREAS FOR THE LATE AFTERNOON AND INTO THE EARLY EVENING. HOWEVER...THE CLOUDS WILL HANG AROUND MOST OF THE DAY AND WITH A COOL EASTERLY FLOW...TEMPERATURES WILL ONLY BE IN THE 70S. ANOTHER PV ANOMALY WILL BEGIN TO APPROACH FROM THE DESERT SOUTHWEST ON TUESDAY NIGHT AND MOVE OVER THE AREA WEDNESDAY AND WEDNESDAY NIGHT. AS THIS WAVE APPROACHES TUESDAY NIGHT...THE FLOW WILL TURN BACK TO SOUTHEAST AT LOW LEVELS AND BRING THE FRONT AND MORE MOISTURE BACK TO THE NORTH. EXPECT THAT RAIN WITH EMBEDDED CONVECTION WILL DEVELOP IN NORTHERN NEBRASKA DURING THE EVENING AND SPREAD INTO THE MISSOURI RIVER VALLEY AFTER MIDNIGHT AND POSSIBLY REACH I90 BY EARLY WEDNESDAY MORNING. WHILE HEAVY RAINFALL IS NOT EXPECTED...PERSISTENT RAIN COULD BRING QUARTER TO HALF INCH OF RAIN...WITH LOCALLY HIGHER AMOUNTS IN THE MISSOURI VALLEY. WITH A LOT OF CLOUDS AROUND...LOWS WILL BE IN THE 60S. IT WILL BE ANOTHER CLOUDY DAY ON WEDNESDAY. AT THIS POINT...IT APPEARS THE FIRST BAND OF PRECIPITATION WILL EITHER DISSIPATE OR AT LEAST DIMINISH AS IT MOVES NORTH. HOWEVER...AS THE UPPER LEVEL WAVE REACHES SOUTHERN SD...ANOTHER AREA OF RAIN AND THUNDERSTORMS SHOULD DEVELOP IN THE AFTERNOON ALONG OR SOUTH OF I90 IN SOUTH DAKOTA. THIS BAND WILL MOVE NORTHEAST THROUGH THE NIGHT...REACHING SOUTHWEST MINNESOTA AFTER MIDNIGHT. WITH STRONG LOW LEVEL WARM ADVECTION AND UPPER WAVE RAISED POPS TO 60 PERCENT WEDNESDAY NIGHT. WITH VERY MOIST AIR ADVECTING NORTHWARD...PRECIPITATION COULD BE HEAVIER THAN TUESDAY NIGHT AND THERE COULD BE A WIDESSPREAD INCH OF RAIN ALONG AND NORTH OF I90. WITH THE CLOUDS...HIGHS ON WEDNESDAY WILL AGAIN BE IN THE 70S. LOWS WEDNESDAY NIGHT WILL BE IN THE MID TO UPPER 60S. THURSDAY WILL SEE THE WARM AND HUMID AIR BEGIN TO MOVE INTO THE AREA. THERE COULD STILL BE SCATTERED SHOWERS OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA THROUGH THURSDAY MORNING. THE RAIN MAY EVEN LAST INTO EARLY AFTERNOON ALONG AND EAST OF THE BUFFALO RIDGE. BEHIND THE CONVECTION...SKIES SHOULD BECOME PARTLY TO MOSTLY SUNNY. STRONG WARM ADVECTION WILL BRING VERY WARM AIR INTO SOUTHEAST SOUTH DAKOTA WITH 925 MB TEMPS APPROACHING 30C BY AFTERNOON...WHICH SUPPORTS HIGHS IN THE LOW TO MID 90S. IN ADDITION...SOUTHEAST WINDS WILL RAISE DEW POINTS INTO THE LOWER 70S IN THE SAME AREA. FARTHER EAST...MORE CLOUDS WILL KEEP HIGHS IN THE 80S ALTHOUGH DEW POINTS WILL CLIMB TO AROUND 70 OVER MUCH OF THE AREA BY THURSDAY EVENING. WITH THE VERY HUMID AIR IN PLACE THURSDAY NIGHT...LOWS WILL BE IN THE LOWER 70S. FOR THE FRI THROUGH MON...THE BIG NEWS WILL BE THE BUILDING RIDGE. ALL MODELS AGREE A VERY STRONG RIDGE WILL BUILD OVER THE AREA ON FRIDAY AND REMAIN THROUGH MONDAY. BOTH THE ECMWF AND GFS DO HINT THAT A WEAK BOUNDARY MAY COME INTO THE AREA ON MONDAY AFTERNOON. WHILE THAT COULD BRING A SLIGHT CHANCE OF STORMS NORTH OF THE BOUNDARY IN SW MINNESOTA...THE TEMPERATURES ARE SO WARM ALOFT THAT WILL KEEP IT DRY FOR NOW. IF THE BOUNDARY SHOWS MORE CONSISTENCY...MAY NEED TO ADD A CHANCE OF STORMS TO THE FORECAST. OTHERWISE...HAVE TEMPERATURES IN THE 90S EACH DAY WITH THE POTENTIAL TO HIT 100 DEGREES IN THE MISSOURI VALLEY BOTH SATURDAY AND SUNDAY. ALSO...DEW POINTS WILL BE VERY HIGH...RISING FROM THE LOWER 70S ON FRIDAY TO THE MID TO UPPER 70S FOR THE WEEKEND AND LIKELY MONDAY AS WELL AS MOISTURE IS LIKELY TO REMAIN TRAPPED IN THE BOUNDARY LAYER. THIS WILL PUT HEAT INDICES FROM WELL OVER 100 OVER THE ENTIRE AREA WITH THE POTENTIAL OF EXCEEDING 110 BY THE WEEKEND IN THE MISSOURI VALLEY./SCHUMACHER && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 11, 2:52 PM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 252 PM CDT MON JUL 11 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1218 PM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW SEVERE STORMS ARE POSSIBLE ALONG THE NEBRASKA SOUTH DAKOTA BORDER AND NEAR THE SIOUX CITY METRO AREA LATE TONIGHT INTO EARLY TUESDAY MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUST TO 60 MPH. FLOODING... MINOR CRESTS ARE EXPECTED ALONG TO BIG SIOUX RIVER BASIN SOUTH OF DELL RAPIDS OVER THE NEXT FEW DAYS DUE TO RECENT HEAVY RAINS. RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. ADDITIONALLY...THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER NOTICE...ALONG WITH LOWER PORTIONS OF THE BIG SIOUX NEAR SIOUX CITY DUE TO BACKWATER EFFECTS FROM THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING WITH THE POTENTIAL FOR SOME OF THESE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. THE GREATEST CHANCE FOR THE HEAVY RAIN WILL BE ALONG AND SOUTH OF INTERSTATE 90. A BREAK IN THUNDERSTORM ACTIVITY IS EXPECTED OVER MUCH OF THE AREA LATE MONDAY MORNING INTO EARLY TUESDAY AFTERNOON...BUT ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TUESDAY NIGHT WITH ADDITIONAL HEAVY RAIN POSSIBLE. HOT AND HUMID CONDITIONS WILL SET IN THURSDAY AND FRIDAY AND CONTINUE INTO EARLY NEXT WEEK. HEAT INDICES ARE EXPECTED TO REACH 100 TO 110 DEGREES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Jul 11, 9:22 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
922 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 7 NNE HENDRICKS 44.60N 96.39W
07/10/2011 E60.00 MPH LINCOLN MN TRAINED SPOTTER
1015 PM TSTM WND GST 3 N WOODSTOCK 44.05N 96.10W
07/10/2011 E60.00 MPH PIPESTONE MN PUBLIC
MODERATE TO SEVERE DAMAGE OF CORN CROP
1015 PM HAIL 3 N WOODSTOCK 44.05N 96.10W
07/10/2011 E1.00 INCH PIPESTONE MN PUBLIC
1233 AM TSTM WND GST 5 WSW MECKLING 42.82N 97.17W
07/11/2011 E60.00 MPH YANKTON SD TRAINED SPOTTER
TREE LIMBS DOWN
1255 AM TSTM WND GST NE NEWCASTLE 42.65N 96.87W
07/11/2011 E65.00 MPH DIXON NE TRAINED SPOTTER
POWER OUTAGES IN NEWCASTLE
0120 AM TSTM WND DMG WNW JEFFERSON 42.61N 96.57W
07/11/2011 UNION SD TRAINED SPOTTER
BRANCHES DOWN
0128 AM TSTM WND GST 5 WSW MECKLING 42.82N 97.17W
07/11/2011 E60.00 MPH YANKTON SD TRAINED SPOTTER
POWER OUT
0135 AM TSTM WND DMG 5 WSW MECKLING 42.82N 97.17W
07/11/2011 YANKTON SD TRAINED SPOTTER
4 TO 6 INCH BRANCHES SNAPPED FOR TREES.
0135 AM TSTM WND DMG LE MARS 42.79N 96.17W
07/11/2011 PLYMOUTH IA NEWSPAPER
BRANCHES AND TREES DOWN.
0143 AM FLASH FLOOD SPIRIT LAKE 43.42N 95.11W
07/11/2011 DICKINSON IA EMERGENCY MNGR
STREET FLOODING IN SPIRIT LAKE
0143 AM FLASH FLOOD ARNOLDS PARK 43.36N 95.13W
07/11/2011 DICKINSON IA EMERGENCY MNGR
2 FEET OF WATER OVER HIGHWAY 71
0155 AM TSTM WND GST CHEROKEE 42.75N 95.55W
07/11/2011 M61.00 MPH CHEROKEE IA AWOS
0200 AM TSTM WND DMG CALUMET 42.94N 95.55W
07/11/2011 O'BRIEN IA LAW ENFORCEMENT
DAMAGE TO A GARAGE AND BRANCHES DOWN
0310 AM HEAVY RAIN 1 S TERRIL 43.29N 94.97W
07/11/2011 M2.70 INCH DICKINSON IA BROADCAST MEDIA
RELAYED TO KICD RADIO FROM PUBLIC.
0315 AM TSTM WND DMG 9 N SPIRIT LAKE 43.54N 95.14W
07/11/2011 JACKSON MN TRAINED SPOTTER
TREES DOWN
0332 AM HEAVY RAIN MILFORD 43.33N 95.15W
07/11/2011 M4.50 INCH DICKINSON IA BROADCAST MEDIA
RELAYED TO KICD RADIO FROM PUBLIC.
0511 AM FLASH FLOOD ROUND LAKE 43.54N 95.47W
07/11/2011 NOBLES MN TRAINED SPOTTER
5.9 INCHES OF RAIN IN THE LAST 36 HOURS. WATER STANDING
IN YARD.
&&
LAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:26 AM CDT | Flash Flood Warning | FSD | Charles Mix, Gregory | 3 hr |
| Jul 12, 3:52 PM CDT | River Flood Warning | FSD | Brookings | 5 days |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.